Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 131, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2004, 2:45 AM CDT for Hempstead County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2004, 2:45 AM CDT (07:45 UTC)
- Expired
- May 1, 2004, 3:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:15 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 1, 1:15 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 115 AM CDT SAT MAY 1 2004 .DISCUSSION... SENDING OUT QUICK UPDATE TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH NUMBER 139...TO GRIDS AND ZONES. THIS WATCH WILL STILL HAVE ALL OF THE PREVIOUS COUNTIES AS THE EARLIER WATCH BUT EXTENDS FURTHER E. EASTWARD EXTENSION IS A LINE FROM COLUMBIA COUNTY IN AR...TO WEBSTER...DE SOTO...IN LA...SHELBY...NACOGDOCHES...AND ANGELINA IN TX. WILL BE IN EFFECT UNTIL 700 AM. && .PREVIOUS POINT TEMPS/POPS... SHV 67 73 54 71 / 50 80 50 20 MLU 66 78 55 68 / 40 80 60 30 TXK 63 70 50 71 / 70 80 30 10 TYR 65 70 52 72 / 70 80 40 20 LFK 68 75 54 72 / 50 80 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
In the hours before
Local storm report, Apr 30, 8:54 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD 10 SW FLORIEN 31.35N 93.58W
04/30/2004 SABINE LA LAW ENFORCEMENT
HIGH WATER ON PORTIONS OF HIGHWAYS 473 AND
191...ESPECIALLY NEAR THE TORO COMMUNITY
&&
15Local storm report, Apr 30, 10:21 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL GARVIN 33.95N 94.94W
04/30/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15Local storm report, Apr 30, 10:57 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL IDABEL 33.90N 94.82W
04/30/2004 0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15Local storm report, May 1, 2:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 4 SW PITTSBURG 32.96N 95.01W
05/01/2004 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 556
0104 AM TSTM WND GST 3 S MOUNT PLEASANT 33.12N 94.98W
05/01/2004 59 MPH TITUS TX AWOS
0155 AM TSTM WND GST NEW BOSTON 33.46N 94.42W
05/01/2004 60 MPH BOWIE TX TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, May 1, 2:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 4 SW PITTSBURG 32.96N 95.01W
05/01/2004 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 556
0104 AM TSTM WND GST 3 S MOUNT PLEASANT 33.12N 94.98W
05/01/2004 59 MPH TITUS TX AWOS
0155 AM TSTM WND GST NEW BOSTON 33.46N 94.42W
05/01/2004 60 MPH BOWIE TX TRAINED SPOTTER
&&
17Special weather statement, May 1, 2:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT SAT MAY 1 2004 ARZ050-051-059>061-070>072-LAZ001>003-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-011200- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO- FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA- RED RIVER TX-RUSK-SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WOOD- 245 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION WEST OF A PRESCOTT TO BRADLEY ARKANSAS...PLAIN DEALING AND OIL CITY LOUISIANA AND MARSHALL...LONGVIEW...AND TUSK TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE ALONG A BAND FROM NEAR ASHDOWN TO TEXARKANA AND FOUKE ARKANSAS...AND FROM NEAR WINONA TO TYLER AND NOONDAY TEXAS. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Apr 30, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 65 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| May 1, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 67 min |
| May 1, 1:00 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| May 1, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 52 min |
| May 1, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 55 min |
| May 1, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 1, 1:33 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 64 min |
| May 1, 3:08 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 52 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 64 min |
| May 1, 3:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
| May 1, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 55 min |
| May 1, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 1, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 66 min |
| May 1, 4:41 AM CDT | Flash Flood Warning | SHV | Rusk | 3 hr |
| May 1, 5:43 AM CDT | Flash Flood Warning | SHV | Cherokee | 3 hr |
| May 1, 6:06 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| May 1, 7:53 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| May 1, 8:24 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
| Apr 30, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 55 min |
| May 1, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 59 min |
| May 1, 2:11 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 64 min |
| May 1, 2:32 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.